Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My son has a fever....

He woke up this morning w/ 100 fever. I gave him meds it went away. When he woke from a nap it was 100.2 I gave him meds it went away. His fever came back at 5 I waited til the 4 hour of meds wore off and gave him meds at 545 and his temp was 100.8. Now a little over an hour later his temp is 102. Since the meds didnt bring it down, what should I do? BTW I took it under his left arm with a digital.

Answer Question
 
annamcg18

Asked by annamcg18 at 8:06 PM on May. 25, 2010 in Toddlers (1-2)

Level 3 (16 Credits)
Answers (7)
  • Not a big issue just yet. Go give him a lukewarm bath. It will help bring it down. 103 or higher call the pedi just to be sure. 105 or higher haul it to the ER or after hours clinic.
    2autisticsmom

    Answer by 2autisticsmom at 8:18 PM on May. 25, 2010

  • We give our son Motrin, and strip him down to his diaper, also give water, and pedilite
    MiddletonFamily

    Answer by MiddletonFamily at 8:25 PM on May. 25, 2010

  • Please take the time to read this. Many parents rush to give meds when not needed and rush to the ER when not needed. Don't panic.


    http://www.askdrsears.com/html/8/T082100.asp

    Christine0813

    Answer by Christine0813 at 8:31 PM on May. 25, 2010

  • Alternate Tylenol n Motrin every 2 hours EXAMPLE: T @ 2, M @ 4, then T @ 6 then M @ 8 and so on.
    try keeping a cool washcloth on his littlle forehead. hope ur baby feels a lot better.
    Oh and it doesn't have 2 b name brand it could b compared to... I buy the store brand and they work just as good.
    Butterfly1108

    Answer by Butterfly1108 at 8:34 PM on May. 25, 2010

  • i think christine provided you with a great link.
    happy2bmom25

    Answer by happy2bmom25 at 9:01 PM on May. 25, 2010

  • Unless he's uncomfortable, let the fever run. Its his body's way of fighting off a virus or infection. Every time you give him meds, you lower his body temperature and his ability to fight off whatever it is. A fever isn't dangerous unless its spiking (even a high fever isn't dangerous if it gets there slowly) and if it spikes, its too late for you to do anything about it with meds, etc. anyway. Keep him hydrated and check his fever regularly. If it gets over 104, call his doctor and find out what they want you to do.
    ANGIE409

    Answer by ANGIE409 at 11:17 PM on May. 25, 2010

  • I wouldn't worry about it. You can give both Tylenol and Motrin at the same time if you need to if you child is uncomfortable.
    My son is sick right now too :( His temp is 102 also... I gave him Motrin which works better for fever before bed... he woke up 2 hours later crying and still had a temp of 101 so I gave him Tylenol and a cold drink... he's back in bed now much more comfortable.
    I try not to medicate for a fever during the day unless he's really fussy.... and then give meds before bed so he can rest well.
    AmiJanell

    Answer by AmiJanell at 12:41 AM on May. 26, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.